Alert archive / Louisiana / Gale Watches in 2011
Gale Watch 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale watch at Sep 1, 2011, 10:12 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2011, 10:12 AM CDT (15:12 UTC)
- Expired
- Sep 1, 2011, 7:40 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale watch went out at Sep 1, 6:42 AM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 1, 6:42 AM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
642 AM CDT THU SEP 1 2011
.AVIATION...
SOME LIGHT PATCHY FOG NOTED IN A FEW AREAS THIS
MORNING...OTHERWISE VFR CONDITIONS EXPECTED TO PREVAIL AT
TERMINALS THROUGH THIS AFTN. ERLY WINDS WILL INCREASE TODAY AS THE
PRESSURE GRADIENT TIGHTENS NEAR A NORTHWESTWARD MOVING AREA OF LOW
PRESSURE OVER THE GULF. SUSTAINED WIND SPEEDS AT SRN TERMINALS
EXPECTED TO BE BETWEEN 13-18 KT WITH GUSTS 20-25 KT THIS
AFTN...WITH HIGHER SPEEDS NEAR KLFT AND KARA. WILL ALSO BEGIN TO
SEE AN INCREASE IN CONVECTION TODAY MAINLY AT SRN TAF SITES WITH
TROPICAL MOISTURE ACCOMPANYING THE LOW SYSTEM.
&&
.PREV DISCUSSION... /ISSUED 433 AM CDT THU SEP 1 2011/
DISCUSSION...
ONCE AGAIN A VERY TOUGH AND COMPLICATED FORECAST...AS EVERYTHING
PRETTY MUCH DEPENDS ON WHAT DEVELOPS OUT OF THE TROPICAL WAVE IN
THE SOUTHEAST GULF OF MEXICO. THERE IS STILL A WIDE SOLUTION
BETWEEN THE GLOBAL AND HURRICANE MODELS AS WHAT IS GOING TO HAPPEN
TO THIS SYSTEM.
THE BEST CONSENSUS SEEMS TO BE AMONG THE CMC...ECMWF...AND
UKMET...AND ITS ENSEMBLE MEMBERS...AND TO A CERTAIN EXTEND THE GFS
ENSEMBLE MEAN. IN THESE SOLUTIONS...THE TROPICAL WAVE WILL
CONTINUE TO MOVE NORTH-NORTHWEST TO ABOUT 150 TO 200 MILES OFF THE
LOUISIANA COAST BY TONIGHT WITH A SURFACE LOW DEVELOPING...PROBABLY
A HYBRID OR MORE OF A SUB-TROPICAL SYSTEM AT FIRST. THIS SYSTEM
THEN MEANDERS OFF THE LOUISIANA COAST ABOUT 100 TO 150 MILES
THROUGH THE WEEKEND INTO EARLY NEXT...WITH IT CONTINUING TO
GRADUALLY STRENGTHEN AND ACQUIRE MORE TROPICAL CHARACTERISTICS...BEFORE
FINALLY GETTING SHOVED WEST-SOUTHWEST TO THE LOWER TEXAS COAST BY
THE MIDDLE OF NEXT WEEK.
THIS COULD MEAN A PROLONGED WIND AND RAIN EVENT FOR AREAS RIGHT
ALONG THE COAST AND COASTAL WATERS...WITH RAIN AND WINDS TAPERING
OFF THE FARTHER NORTH IN THE FORECAST AREA.
A FEW SHOWERS SHOWING UP OVER THE COASTAL WATERS ALREADY SHOULD
GRADUALLY INCREASE FROM EAST TO WEST TODAY...WITH THE BEST CHANCE
FOR SHOWERS OVER ACADIANA LATER TODAY. HEAVIEST RAINS DO NOT START
TO MOVE INTO SOUTHEAST PORTIONS OF THE FORECAST AREA UNTIL ON
FRIDAY...AND CONTINUING MAINLY OVER EXTREME SOUTHERN PORTIONS
THROUGH THE WEEKEND. WITH THE PROLONGED STRONG EASTERLY
FETCH...COULD EVENTUALLY SEE SOME WATER PILING ISSUES AND HIGHER
TIDES...WHICH COULD ALSO LEAD TO BACKING UP OF DRAINAGE BAYOUS AND
CANALS THAT WILL HAVE TO BE WATCHED CLOSELY CONSIDERING THE
POSSIBILITY OF HEAVY RAIN OVER THE WEEKEND. AT THIS POINT...TOO
EARLY TO START PUTTING OUT ANY WATCHES...AND HOPEFULLY OVER THE
DAY TODAY...SOME BETTER CONSENSUS OF WHAT WILL HAPPEN WITH THIS
SYSTEM WILL DEVELOP. AT ANY RATE...ALL INTERESTS SHOULD KEEP UP TO
DATE WITH THE LATEST DEVELOPMENTS ON THIS SYSTEM.
RUA
MARINE...
STRENGTHENING GRADIENT BETWEEN THE TROPICAL WAVE IN THE SOUTHEAST
GULF AND HIGH PRESSURE OVER THE SOUTHEAST U.S. IS ALREADY
PRODUCING SOME GUSTY WINDS AT THE PLATFORMS OVER SOUTHEAST
LOUISIANA. THIS GRADIENT SHOULD BEGIN TO TIGHTEN OVER THE COASTAL
WATERS LATER THIS AFTERNOON AS THE TROPICAL WAVE MOVES TO THE
NORTH-NORTHWEST. THEREFORE...HAVE GONE AHEAD AND ISSUED SMALL
CRAFT ADVISORIES FOR THE COASTAL WATERS BEGINNING AFTER 01/18Z.
STILL UNCERTAINTY IN THE EVENTUAL TRACK AND STRENGTH OF THE
WAVE...BUT IS IS BEGINNING TO LOOK LIKE SOME SORT OF PROLONGED STRONG
WIND AND SEA EVENT FOR THE COASTAL WATERS WILL BE TAKING SHAPE FOR
THE WEEKEND INTO EARLY NEXT WEEK. ALL MARINE INTERESTS SHOULD
CONTINUE TO MONITOR THE LATEST DEVELOPMENTS ON THIS SYSTEM.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 95 76 92 75 / 30 20 40 40
KBPT 96 77 92 76 / 20 20 40 40
KAEX 99 75 94 74 / 20 20 30 20
KLFT 95 76 89 75 / 40 40 50 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT FRIDAY
FOR COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY
FOR COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT
20 NM-WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM.
&&
PUBLIC/MARINE...07
AVIATION...24Hazardous weather outlook, Sep 1, 5:13 AM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 513 AM CDT THU SEP 1 2011 GMZ432-LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262- 021200- CALCASIEU LAKE-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 513 AM CDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT MOISTURE IS EXPECTED TO GRADUALLY INCREASE ACROSS THE AREA THAT WILL ALLOW A FEW SHOWERS AND THUNDERSTORMS TO DEVELOP. THE BEST CHANCE WILL BE ACROSS ACADIANA. AWAY FROM THE SHOWERS...THE APPARENT TEMPERATURE WILL RANGE BETWEEN 100 AND 105. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TROPICAL WAVE WILL MEANDER ACROSS THE NORTHERN AND WESTERN GULF OF MEXICO THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THERE IS STILL SOME UNCERTAINTY ON JUST HOW STRONG AND WHERE THIS SYSTEM WILL DEVELOP. AT THE LEAST...AN INCREASE IN SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...WITH THE HEAVIEST RAINFALL ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. ALSO...A PERSISTENT MODERATE EAST TO SOUTHEAST WIND FLOW WILL ALLOW FOR SOME WATER PILING ALONG THE COAST WITH TIDES POSSIBLY UP TO ONE FOOT ABOVE PREDICTED LEVELS DURING THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-435-450-452-455-470-472-475-021200- SABINE LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 513 AM CDT THU SEP 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL BEGIN TO INCREASE TODAY AND TONIGHT AS A TROPICAL WAVE APPROACHES THE NORTHERN GULF OF MEXICO. EAST WINDS WILL INCREASE TO AROUND 20 KNOTS WITH HIGHER GUSTS BY THIS EVENING WITH SEAS BUILDING TO 3 TO 5 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A TROPICAL WAVE WILL MEANDER ACROSS THE NORTHERN AND WESTERN GULF OF MEXICO THROUGH THE WEEKEND INTO EARLY NEXT WEEK. THERE IS STILL SOME UNCERTAINTY ON JUST HOW STRONG AND WHERE THIS SYSTEM WILL DEVELOP. AT THE LEAST...EAST TO SOUTHEAST WINDS WILL INCREASE TO OVER 20 KNOTS WITH SEAS INCREASING TO UP TO POSSIBLY 7 TO 10 FEET OFFSHORE. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED TO INCREASE. ALL MARINE INTERESTS SHOULD CONTINUE TO MONITOR THE LATEST DEVELOPMENTS ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:59 AM CDT | Small Craft Advisory | LCH | 6 hr | |
| Sep 1, 10:12 AM CDT | Gale Warning | LCH | 9 hr | |
| Sep 1, 10:12 AM CDT | Small Craft Advisory | LCH | 9 hr | |
| Sep 1, 10:16 AM CDT | Coastal Flood Watch | LCH | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.